View Full Version : Anxiety Medications


Mantorok
12-05-07, 02:41 AM
OK, well I'm fairly sure I have an undiagnosed anxiety disorder, although it's not as severe as it used to be it's still an issue I think.

I have a few questions about the meds, though, and how they make you feel:

Does it affect your personality? Change it?
Does it make you drowsy?
Do you take it with ADD meds?
Does it make you feel like a different person?
Is it possible to feel any anxiety? Normal levels?

I guess I just mainly want to know how it affects your personality and if it changes you and makes you different, or if it only takes away anxiety. Also if it's possible to feel normal levels of anxiety.

Thanks.

Teedrum
12-05-07, 03:47 AM
my anxiety was taking over when i was put on 20mg paxil qd

i was having panic attacks, and became aggressive b/c of it

i haven't had a problem with the med, except trying to get of it. i've been on it since 02, and by day 3 of not taking it, i feel like i have a cotton ball in my brain

Mantorok
12-06-07, 04:05 AM
i haven't had a problem with the med, except trying to get of it. i've been on it since 02, and by day 3 of not taking it, i feel like i have a cotton ball in my brainWhat do you mean by cotton ball in your brain?

Also a few more questions:

What is coming off the med like? Easy, hard? Are there long lasting side effects after stopping taking the medication?

Do you feel like it changed you after you stopped taking it?

Can you become angry?

If anyone can answer I'd really appreciate it.

Thanks.

Mohawk1984
12-31-07, 11:27 AM
Prolonged use of any psychoaktive will influance your personality over time.

BethanyBez
12-31-07, 01:21 PM
I was put on Effexor for my anxiety. I find that if I take it at the same time as my ADD meds I feel sick for about an hour, so I space things out.

Actually, my ADD meds alone help me 100 times more than Effexor ever did. I have also been on Paxil and Zoloft.

Coming off of Effexor is a NIGHTMARE. If you ever want to lower your dosage or get off the pills completely you will want to die. Trust me.

Just some words of warning about that particular pill! A lot of docs won't tell you about that side of things.

Teedrum
01-01-08, 05:32 AM
What do you mean by cotton ball in your brain?

What is coming off the med like? Easy, hard? Are there long lasting side effects after stopping taking the medication?

Do you feel like it changed you after you stopped taking it?

Can you become angry?

Now that i've been on the med for 5 years by the third day of not takin it i feel nashis and lite headed. I get a strange feeling like my brain isn't working. I haven't gone past 3 days without it so i'm not sure what i would feel like if it got out of my system. ( i think it takes 2 weeks?)

As far as becoming angry, i have anger issues anyway....but i'm sure anger/aggression would be worse if i stopped the med b/c i think its the same chemcal that causes it

ronr
01-01-08, 04:48 PM
It took me 6 months to entirely get off of Lexapro. I had been on SSRIs for about 7 years. I had to very gradually decrease the dosage in order to avoid feeling absolutely terrible. The Drs. say there should be no problem with stopping most of these medications, but I sure had a hard time with this one. I was on Effexor for a while, but wasn't on it long-enough to experience withdrawal. My ADHD medication has helped me much more than any other medication I have taken.

Crazy~Feet
01-01-08, 06:37 PM
Prolonged use of any psychoaktive will influance your personality over time.Personality? In what way do you mean?

netsavy006
01-04-08, 09:09 PM
It depends on which psychoactive drug your talking about. I've seen accounts on youtube where personality was changed as a result of taking high doses of benzodiazapines (xanax, valium, ativan, klonopin), but anti-depressants, as far as I know don't alter personality. When people got off of the benzo, their personality slowly returned to normal.

busyhermit
01-17-08, 11:59 PM
I have treatment-resistant depression and life-long anxiety disorder(s) and have been on a variety of antidepressants. According to my pdoc, antidepressants (or at least the ones that I've tried) are supposed to help with anxiety as well - but I don't really see much/if any effect. However, antidepressants make me so agitated that I'm unable to take them in large doses. At this time my pdoc has prescribed low-dose daily Klonopin to counteract the agitation so that I can tolerate the antidepressants. Klonopin is also frequently prescribed for anxiety and panic attacks. Anyways...I don't know if it's the Celexa or the Klonopin, but I'm doing OK. To try to answer your question... no, I don't feel much different, but I find that in situations where I would normally freak out, I'm kind of OK. I still worry some, still feel fear and discomfort some, but not as severe as before. I don't know if that's "normal anxiety" or not.

Also - just FYI I've gone on and off Effexor a couple of times as well as other antidepressants without the withdrawl symptoms that some report. Still, there seem to be a lot of people out there who've had this problem so it's something to consider.